Alert archive / Utah / Wind Advisories in 2010

Wind Advisory 1, NWS Salt Lake City, UT

March 18, 2010

NWS Salt Lake City, UT issued this wind advisory at Mar 18, 2010, 3:05 PM MDT. It took effect at Mar 18, 2010, 9:00 PM MDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Mar 18, 2010, 3:05 PM MDT (21:05 UTC)
In effect from
Mar 18, 2010, 9:00 PM MDT
Expired
Mar 19, 2010, 10:00 AM MDT
In force
13 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

312 
WWUS75 KSLC 182105
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
305 PM MDT THU MAR 18 2010

UTZ019-518-190515-
/O.NEW.KSLC.WI.Y.0001.100319T0300Z-100319T1600Z/
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTHERN MOUNTAINS-
INCLUDING THE CITIES OF...ST GEORGE...LOA...PANGUITCH...
BRYCE CANYON
305 PM MDT THU MAR 18 2010

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM MDT
FRIDAY FOR THE CANYONS OF WASHINGTON COUNTY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY FOR THE CANYONS OF WASHINGTON COUNTY...WHICH IS IN
EFFECT FROM 9 PM THIS EVENING TO 10 AM MDT FRIDAY. 

* AFFECTED AREA: FOR THE CANYONS OF WASHINGTON COUNTY.

* WINDS: NORTH AT 25 TO 35 MPH WITH GUSTS OVER 50 MPH.

* TIMING: WINDS WILL INCREASE AFTER SUNSET THIS EVENING AND BEGIN
  TO SUBSIDE AFTER SUNRISE FRIDAY.

* IMPACTS: DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE CAUTION ON
  AREA ROADWAYS. STRONG WINDS MAY RESULT IN LOCALIZED AREAS OF
  REDUCED VISIBILITY IN BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE
DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
856 
WWUS75 KSLC 190501
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1101 PM MDT THU MAR 18 2010

UTZ019-518-191315-
/O.CON.KSLC.WI.Y.0001.000000T0000Z-100319T1600Z/
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTHERN MOUNTAINS-
INCLUDING THE CITIES OF...ST GEORGE...LOA...PANGUITCH...
BRYCE CANYON
1101 PM MDT THU MAR 18 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM MDT FRIDAY FOR 
WASHINGTON COUNTY GAP WINDS...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM MDT FRIDAY. 

* AFFECTED AREA: FOR THE GAPS AND DOWNSLOPE AREAS OF WASHINGTON
  COUNTY.

* WINDS: NORTH AT 25 TO 35 MPH WITH GUSTS OVER 50 MPH.

* TIMING: WINDS WILL CONTINUE THROUGH THE NIGHT THEN BEGIN TO
  SUBSIDE AFTER SUNRISE FRIDAY.

* IMPACTS: DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE CAUTION 
  ON AREA ROADWAYS. STRONG WINDS MAY RESULT IN LOCALIZED AREAS 
  OF REDUCED VISIBILITY IN BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
662 
WWUS75 KSLC 190911
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
311 AM MDT FRI MAR 19 2010

UTZ019-518-191600-
/O.CON.KSLC.WI.Y.0001.000000T0000Z-100319T1600Z/
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTHERN MOUNTAINS-
INCLUDING THE CITIES OF...ST GEORGE...LOA...PANGUITCH...
BRYCE CANYON
311 AM MDT FRI MAR 19 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM MDT THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM MDT THIS MORNING. 

* AFFECTED AREA: THE CANYONS OF WASHINGTON COUNTY AND ALONG THE
  BEAVER DAM MOUNTAINS.

* WINDS: NORTH AT 25 TO 35 MPH WITH GUSTS OVER 50 MPH.

* TIMING: WINDS WILL REMAIN GUSTY THROUGH THE MID MORNING HOURS.

* IMPACTS: DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE CAUTION ON
  AREA ROADWAYS...INCLUDING INTERSTATE 15 NORTH OF ST GEORGE.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
857 
WWUS75 KSLC 191553
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
953 AM MDT FRI MAR 19 2010


UTZ019-518-191700-
/O.EXP.KSLC.WI.Y.0001.000000T0000Z-100319T1600Z/
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTHERN MOUNTAINS-
INCLUDING THE CITIES OF...ST GEORGE...LOA...PANGUITCH...
BRYCE CANYON
953 AM MDT FRI MAR 19 2010

...WIND ADVISORY WILL EXPIRE AT 10 AM MDT THIS MORNING...

THE WIND ADVISORY FOR SOUTHWEST UTAH WILL EXPIRE AT 10 AM MDT THIS
MORNING. ALTHOUGH GUSTY WINDS WILL CONTINUE INTO THIS AFTERNOON
GUSTS SHOULD REMAIN BELOW 40 MPH.



$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Mar 18, 10:29 AM MDT, 4 hours 36 minutes earlier.

Area forecast discussion, Mar 18, 10:29 AM MDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1029 AM MDT THU MAR 18 2010

.SYNOPSIS...A WEAK COLD FRONT WILL MOVE SOUTHEAST ACROSS UTAH TODAY.
COOLER AIR WILL SPREAD INTO THE REGION BEHIND THE FRONT FOR FRIDAY. DRY
HIGH PRESSURE WITH A WARMING TREND IS EXPECTED FOR THE WEEKEND.

&&

.DISCUSSION...WEAK COLD FRONT IS ADVANCING SOUTHEASTWARD ACROSS
NORTHERN UTAH AND CURRENTLY BISECTS THE GREAT SALT LAKE. A NARROW
BAND OF MODERATE SHOWERS IMMEDIATELY FOLLOWS THE FRONT.
NEGLIGIBLE TEMPERATURE CONTRAST EXISTS ACROSS THE FRONT...BUT ITS
PASSAGE IS MARKED BY A SHIFT TO GUSTY NORTHWEST WINDS.

NO UPDATES TO THE GOING FORECAST AT THIS TIME. CURRENT MAX
TEMPERATURES AND POPS LOOK GOOD FOR THE FIRST PERIOD...WITH
VALLEYS REACHING THE MID 50S BEFORE COOLER AIR GRADUALLY MOVES IN
BEHIND THE FRONT LATE THIS AFTERNOON AND THIS EVENING. A FEW
ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE FRONT. HIGHEST
PRECIPITATION AMOUNTS ARE EXPECTED IN THE UINTA MOUNTAINS AND
SOUTHEAST ZONES. ALONG THE WASATCH RANGE...MOUNTAIN SNOW SHOWERS COULD
BE BRIEFLY HEAVY IMMEDIATELY BEHIND THE FRONT BUT TOTALS ARE
EXPECTED TO BE BELOW ADVISORY CRITERIA.

WASHINGTON COUNTY GAP WINDS COULD BE STRONG TONIGHT WITH STRONG
COLD ADVECTION ACCOMPANYING A MODERATE NORTH-SOUTH SEA LEVEL
PRESSURE GRADIENT. WIND HEADLINES WILL LIKELY BE ISSUED WITH THE
AFTERNOON PACKAGE.

FAIR WEATHER IS EXPECTED FOR THE WEEKEND FOLLOWED BY A TROUGH
BRUSHING BY NORTHERN UTAH ON MONDAY. CONSIDERABLE DIFFERENCES
BETWEEN THE EC AND GFS REGARDING PASSAGE OF A DEEPER TROUGH ON
WEDNESDAY...WITH THE EC PRODUCING WIDESPREAD PRECIPITATION ACROSS
UTAH. WILL ADDRESS THESE ISSUES FURTHER THIS AFTERNOON WHEN 12Z
EC DATA BECOMES AVAILABLE.

&&

.AVIATION...A WEAK COLD FRONT WILL MOVE THROUGH THE SLC TERMINAL
THIS MORNING...WITH LIGHT NORTHERLIES BECOMING STRONGER AND GUSTIER
THROUGH THE DAY. CEILINGS BELOW 7000FT AGL ARE EXPECTED IN THE RAIN
SHOWERS WITH THIS FRONT...AND THERE IS A 30 PERCENT CHANCE OF BRIEF
MVFR CONDITIONS IN THE HEAVIER SHOWERS. THERE IS ALSO A SLIGHT
CHANCE OF THUNDERSTORMS THIS AFTERNOON...WHICH COULD PRODUCE
ISOLATED CLOUD TO GROUND LIGHTNING AND GUSTY VARIABLE WINDS.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&

PUBLIC...ALCOTT/TRAPHAGAN
AVIATION...SCHOENING

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Mar 18, 2:51 AM MDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
251 AM MDT THU MAR 18 2010

UTZ001>016-019>021-517-518-WYZ021-191300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
251 AM MDT THU MAR 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE SOUTH THROUGH THE AREA TODAY BRINGING SHOWERS
AND A FEW THUNDERSTORMS. A FEW INCHES OF SNOW ARE POSSIBLE IN THE
MOUNTAINS ABOVE 7000 FEET.

GUSTY NORTHERLY WINDS WILL DEVELOP BEHIND THE COLD FRONT. WIND
GUSTS MAY APPROACH 40 MPH NEAR THE CANYONS OF WASHINGTON COUNTY
TONIGHT INTO TOMORROW MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SECOND COLDER SURGE WILL ARRIVE FRIDAY WITH SNOW LIKELY...MAINLY
IN THE NORTHERN MOUNTAINS. THE AREA MOST LIKELY TO SEE SIGNIFICANT
ACCUMULATION IS THE UINTA MOUNTAINS AND THE NORTH SLOPE OF THE
UINTA MOUNTAINS IN WYOMING.

BUILDING HIGH PRESSURE IS EXPECTED TO BRING WARMING CONDITIONS
ACROSS THE REGION HEADING INTO NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 3:13 PM MDTWinter Weather AdvisorySLC29 hr

Nearby

Wind Advisories in Utah, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.